What is this high pitched sound I hear since stopping pot?
Dr. Stuart Shipko Says...
This is referred to as tinnitus, which is a known withdrawal effect of marijuana dependency. It should resolve soon, but may take up to a couple of months to resolve, It would be reasonable to see an ENT specialist to rule out other causes of tinnitus.
I support you taking a break - or permanently stopping- you marijuana use. To find out what you will be like off of marijuana will take months. Not just to withdraw from pot, but to develop "non-stoned" behavior patterns.
You should also be aware that the metabolites of marijuana result in withdrawal symptoms which may occur at 12 to 15 days after stopping, Often this is overlooked or mistaken as a reason to continue marijuana. So I suggest that you wait at least a month before considering that the marijuana has a medical need.
I would expect that your tinnitus will resolve in the next week or two. Otherwise, you should seek an ENT consultation.
Page last updated Nov 03, 2013